MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC

BOSTON SCIENTIFIC CORPORATION EXPRESS LD ILIAC / BILIARY; STENT, ILIAC
Model Number 20226
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that stent damage occurred.The more than 50% stenosed target lesion was located in the moderately tortuous and non-calcified right iliac artery.Arteriogram procedure was performed.The physician wanted to insert a 7.0x60x135 cm express ld iliac / biliary stent; however, the stent did not advance over the guidewire and it was noticed that the device was kinked.Another express ld stent of the same size was used and completed the procedure.There were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr: a express ld device was returned for analysis.The investigator successfully loaded a boston scientific 0.035 in guidewire through the express device and removed it with no resistance being encountered.No issues were identified with the device that could potentially have contributed to the complaint incident.The guidewire used by the customer was not returned for analysis.A visual and tactile examination identified that the balloon was tightly folded and had not been subject to positive pressure.No issues were noted which may have potentially contributed to the complaint incident.An examination of the crimped stent identified that the proximal end of the stent was damaged where the stent had been pushed proximally over the proximal balloon cone and a stent strut at the distal end was raised.A visual and tactile examination identified no issues with the shaft of the device.A visual and tactile examination identified no issues with tip of this device.This concludes the product analysis.
 
Event or Problem Description

Brand Name
EXPRESS LD ILIAC / BILIARY
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13995621
Report Number2134265-2022-03882
Device Sequence Number4372866
Product Code NIO
UDI-Device Identifier08714729392453
UDI-Public08714729392453
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K133110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2024
Device Model Number20226
Device Catalogue Number20226
Device Lot Number0028014875
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer04/26/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale